Alzheimer/Dementia: Tremors

October 23, 2010 at 1:03 am 4 comments

Some of the medications that dementia patients take can cause tremors.  These are side effects of the medications, and never discontinue any medication for your loved one without consulting your physician. As disturbing as these tremors can be, there are ways to work with them. Physical therapy and occupational therapy are very important.

We would like to discuss some of the issues that our mother is having. It is difficult for her to eat and drink while her hands are shaking. There are dining utensils that have weights on them which might help. Remember an occupational therapist and your physician will decide if these products are right for your loved one.  Weighted utensils look like regular dinnerware but the weights in them might have the potential to decrease tremors. Many are dishwasher safe, which is a plus. There are also weighted cups to help patients with spillage. Most of these cups come with lids. Some even have double handles.  Just remember, patients might need help in using these utensils, so please get professional help.

 

Advertisements

Entry filed under: Alzheimer, Dementia. Tags: .

Dementia/Alzheimer: The Importance of Clinical Trials Importance of Carrying an Updated Medication Card

4 Comments Add your own

  • 1. John Kelly  |  December 24, 2010 at 12:28 am

    My father has dementia and he lives in another state. He seems to have a problem talking on the phone- do you have any suggestions?

    Reply
    • 2. twicetheadvice  |  January 28, 2011 at 12:02 am

      It is possible if he is using a cell phone or a small phone that he is not used to using he might not be holding it correctly, and therefore, he might not be hearing properply this makes conversation difficult. A regular home phone might be the best thing to use.

      Reply
  • 3. Dementia tremors | Ranksintl  |  September 13, 2012 at 11:03 am

    […] Alzheimer/Dementia: Tremors « Dementia/AlzheimerOct 23, 2010 … Some of the medications that dementia patients take can cause tremors. These are side effects of the medications, and never discontinue any … […]

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Trackback this post  |  Subscribe to the comments via RSS Feed


Total Visits

  • 7,486 visits

%d bloggers like this: